Lightning, Manatee
- When
- July 16, 2:10 PM EST
- Where
- Manatee County, Bradenton
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 27.480, -82.570
Lightning struck the ground near a 13-year-old boy and he was injured.
Bermuda high pressure extended across the state with sea breeze induced thunderstorms most active north of Sarasota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Bermuda high pressure extended across the state with sea breeze induced thunderstorms most active north of Sarasota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 16, 12:50 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL 150 PM EDT MON JUL 16 2007 .SHORT TERM (TON-WED)...SURFACE RIDGE AXIS WILL LIFT NORTH OF THE AREA TONIGHT WITH EAST TO SOUTHEAST FLOW BECOMING ESTABLISHED ACROSS THE ENTIRE FORECAST AREA. HIGH PRESSURE ALOFT WILL CONTINUE TO BUILD OVER WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH WEDNESDAY WITH A SLIGHT INCREASE IN SUBSIDENCE ALOFT. THIS WILL ALLOW SKIES TO BECOME MOSTLY CLEAR AT NIGHT...AND SHOULD DECREASE AREAL COVERAGE OF AFTERNOON THUNDERSTORMS OVER THE INTERIOR. THUNDERSTORM ACTIVITY WILL BE FOCUSED ON THE WEST COAST SEABREEZE BOUNDARY EACH DAY. EAST TO SOUTHEAST FLOW WILL KEEP THE BOUNDARY OVER THE COASTAL COUNTIES EACH DAY...WITH HIGHEST POPS FROM TAMPA TO FORT MYERS IN AREA OF DEEPEST MOISTURE. RELATIVELY WEAK EASTERLY FLOW WILL PUSH THE EAST COAST SEABREEZE BOUNDARY SLOWLY ACROSS THE PENINSULA EACH DAY COLLIDING WITH THE WEST COAST SEABREEZE DURING THE LATE AFTERNOON TO EARLY EVENING HOURS WHICH WILL INCREASE AREAL COVERAGE OF THUNDERSTORMS FROM ABOUT TAMPA TO FORT MYERS. COULD ALSO SEE A FEW PULSE SEVERE THUNDERSTORMS LATE EACH DAY WITH THE ADDED L/L CONVERGENCE AND SLIGHTLY DRIER AIR ALOFT. && .LONG TERM (WED NIGHT - MON)...DEEP LAYER RIDGING ACROSS NORTH-CENTRAL FL LATE WED WILL SLOWLY DRIFT SOUTH IN RESPONSE TO A DEEPENING UPPER TROUGH/ WITH AN ASSOCIATED FRONTAL BOUNDARY DRAPED ACROSS THE SE STATES/ THAT SAGS INTO THE GULF COAST BY EARLY SAT WITH THE BOUNDARY SETTLING IN OVER NORTH FL. THE TROUGH MOVES EAST REACHING THE EASTERN SEABOARD BY MON AS THE BOUNDARY LINGERS ACROSS NORTH AND NORTH-CENTRAL FL. EASTERLY FLOW WITH CONVECTION SCATTERED IN THE AFTERNOONS AND ISOLATED MORNING AND EVENING...WITH POPS 40-20...GIVES WAY TO CONVECTION JUST ABOUT ANYTIME DURING THE WEEKEND AS THE LOW LEVEL FLOW VEERS TO SOUTHWEST AND WEST AND THE BOUNDARY APPROACHES. WILL KEEP POPS IN THE SCATTERED RANGE HOWEVER...40 DAYTIME AND 30 AT NIGHT. TEMPERATURES WILL RUN CLOSE TO AVERAGE. ALTHOUGH TOWARD THE END OF THE PERIOD THE SW AND WEST FLOW WILL HELP TO PUSH MINS 1-2 DEGREES ABOVE AVERAGE WHILE A SLIGHT UP TICK IN CLOUDS AND PCPN WILL DIP MAXES DOWN A DEGREE OR TWO. && .AVIATION...TAFS BEGIN VFR THIS AFTERNOON. THE LATE MORNING ISOLD TSRA AND SCT SHRA THAT WAS JUST SOUTH OF FMY & RSW WEAKENED BEFORE REACHING THE AIRPORTS. GENERALLY TEMPO MVFR CONDITIONS ARE EXPECTED FROM MID AFTERNOON TO EARLY EVENING. VFR WITH EASTERLY WINDS PREVAIL OVERNIGHT INTO TUE MORNING WITH CONVECTION EXPECTED AFTER 17/18Z. && .MARINE...WEAK GRADIENT WILL REMAIN OVER THE REGION WITH WINDS LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS THROUGH THE PERIOD. MAIN HAZARD WILL BE ISOLATED OVERNIGHT THUNDERSTORMS AND SCATTERED AFTERNOON THUNDERSTORMS WHICH MAY CAUSE LOCALLY GUSTY WINDS AND ROUGH SEAS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 92 76 92 / 30 60 30 50 FMY 74 93 74 93 / 30 60 30 50 GIF 75 93 75 93 / 30 40 20 40 SRQ 74 92 74 92 / 30 60 30 50 BKV 72 93 72 93 / 20 40 20 40 SPG 78 92 78 92 / 30 60 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...EO LONG TERM/AVIATION...RKR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT MON JUL 16 2007 FLZ039-042-043-048>052-055>057-060>062-065-161400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 515 AM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THE SURFACE RIDGE AXIS WILL DRIFT NORTH INTO NORTH CENTRAL FLORIDA TODAY SETTING UP A RATHER LIGHT WIND FLOW ACROSS THE NATURE COAST WITH AN EAST TO SOUTHEAST FLOW ELSEWHERE. THIS PATTERN WILL ALLOW THE WEST COAST SEA BREEZE TO DEVELOP EARLY AND MOVE WELL INLAND ACROSS THE NATURE COAST AND REMAIN CLOSER TO THE COAST FURTHER SOUTH. ISOLATED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS MAY MOVE ONSHORE AFFECTING COASTAL AREAS FROM TAMPA BAY NORTHWARD THIS MORNING WITH MORE SCATTERED ACTIVITY EXPECTED TO DEVELOP DURING THIS AFTERNOON AND EVENING AS THE SEA BREEZES MOVE INLAND. THE MOST NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO LATE AFTERNOON FROM THE TAMPA BAY AREA SOUTHWARD...GENERALLY NEAR THE INTERSTATE 75 CORRIDOR...AS THE EAST AND WEST COAST SEA BREEZES MERGE AND THEN DRIFT WESTWARD. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THE SURFACE RIDGE AXIS WILL REMAIN ACROSS NORTH FLORIDA SETTING UP A MORE TYPICAL SCATTERED AFTERNOON AND EVENING THUNDERSTORM PATTERN WITH HIGHEST CHANCES ALONG THE COASTAL COUNTIES EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PRC
The Tampa radar (KTBW), 30 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
3 hail, 1 lightning, 1 tornado. Local standard time, as filed.
Lightning struck the ground near a 13-year-old boy and he was injured.
Nickel size hail and palm trees downed due to wind gusts over 50 MPH were reported by the public.
The public reported penny size hail in Tampa.
Quarter size hail was reported by the public.
A resident indicated that she observed a funnel cloud briefly touch down on her home then quickly lift and dissipate. The tornado tore the roof off of her double wide home. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39963, 39958, 39960, 39961, 39964.